Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Apr 1, 2007, 5:36 PM EDT for Monongalia County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2007, 5:36 PM EDT (21:36 UTC)
- Expired
- Apr 1, 2007, 8:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 6:05 PM EDT | FLASH FLOOD | 5 Se Morgantown, WV | FLOODING WAS REPORTED ON ROUTE 7 BETWEEN RICHARD AND DELLSLOW. EASTBOUND LANES CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 012138 FFWPBZ WVC061-020030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 536 PM EDT SUN APR 1 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA... THIS INCLUDES THE CITIES OF...WESTOVER...MORGANTOWN... EVERETTVILLE...DELLSLOW...STAR CITY... * UNTIL 830 PM EDT * AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAINFALL AND SMALL HAIL JUST EAST OF ARNETTSVILLE. DUE TO PREVIOUS HEAVY RAINFALL TODAY AND PREVIOUS REPORTS OF HIGH WATER...FLASH FLOODING IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE MILEGROUND...WILES HILL...VAN VOORHIS...WEST VAN VOORHIS... TANGLEWOOD...SUNSET BEACH...SUNCREST...THE FLATTS...VIRGINIA MANOR...STEWARTSTOWN...ROSEDALE...PURSGLOVE...PIERPONT...PARK HILLS...OSAGE...OAKVIEW...SUNCREST LAKE...MAIDSVILLE...JERE... JACO...HOARD...GRANVILLE...FIELDCREST...EVANSDALE...EASTON... CHESTNUT RIDGE...CHEAT LAKE...CANYON...BREWER HILL...RANDALL... BERTHA HILL...BAKER RIDGE...BRAEWICK WOODS...NORTH HILLS AND PINERIDGE NORTH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 3963 8015 3973 7989 3960 7981 3953 8007 $$ 15
1 follow-up statement
000 WGUS71 KPBZ 012222 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 619 PM EDT SUN APR 1 2007 WVC061-020030- MONONGALIA WV- 619 PM EDT SUN APR 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR MONONGALIA COUNTY... AT 615 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ON ROUTE 7 BETWEEN RICHARD AND DELLSLOW. THE EASTBOUND LANES OF THIS HIGHWAY HAVE BEEN CLOSED. MORE SHOWERS AND ISOLATED THUNDERSTORMS WILL OVER THE AREA BY 7 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STAR CITY... DELLSLOW AND MORGANTOWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3963 8015 3973 7989 3960 7981 3953 8007 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Apr 1, 2:19 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Apr 1, 2:19 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 219 PM EDT SUN APR 1 2007 .SHORT TERM /TONIGHT THROUGH MONDAY/... WIDESPREAD PRECIP IS MOVE EAST ACROSS WEST-CENTRAL PA...WITH SCATTERED SHOWERS BEHIND THAT. TSTMS ARE BEGINNING TO FIRE ACROSS EXTREME SOUTHERN OH...WV....AND EASTERN KY WITH SURFACE HEATING...INSTABILITY...AND SOME LIFT WITH SHORT WAVE IMPULSES ROTATING AROUND LARGE UPPER LEVEL LOW PRESSURE CROSSING THE GREAT LAKES. THINK AT LEAST THE SOUTHERN DISTRICTS WILL SEE ENOUGH CLOUD BREAKS FOR HEATING/INSTABILITY TO RESULT IN SOME TSTMS FORMING...AND THOSE ENTERING THE AREA FROM THE SOUTHWEST NOT TO WEAKEN SIGNIFICANTLY. THIS BEING SAID...DO NOT THINK ORGANIZED SEVERE ACTIVITY WILL OCCUR...THUS WILL INCLUDE GUSTY WINDS WITH TSTMS ACROSS SOUTHWEST PA...WV...AND OHIO. AS THE UPPER LOW PULLS TO THE NORTHEAST TNGT...PRECIP WILL END ACROSS THE SOUTHERN DISTRICTS BY LATE THIS EVENING...AND ACROSS THE NORTHEAST PORTION OF THE FORECAST AREA DURING THE OVERNIGHT HOURS. DRY AND MILD WEATHER IS ON TAP FOR MONDAY...WITH BREEZY WEST WINDS BEHIND THE COLD FRONT. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... A RIDGE OF HIGH PRESSURE ACROSS THE DISTRICT MONDAY NIGHT INTO TUESDAY WILL BRING DRY WEATHER AND MILD TEMPERATURES. A COLD FRONT MOVING ACROSS THE DISTRICT TUESDAY NIGHT WILL BRING A RISK OF SHOWERS AND THUNDERSTORMS FOR TUESDAY EVENING INTO WEDNESDAY MORNING. MUCH COLDER TEMPERATURES WILL SWEEP INTO THE DISTRICT BEHIND THIS COLD FRONT WITH RAIN SHOWERS WEDNESDAY EVENING CHANGING TO SNOW SHOWERS WEDNESDAY NIGHT. A LARGE UPPER LEVEL STORM WILL TAKE RESIDENCE NEAR THE NORTHERN SHORES OF LAKE ONTARIO THURSDAY AND BRING A PROLONGED PERIOD OF CLOUDY SKIES...BELOW NORMAL TEMPERATURES...AND PERIODS OF RAIN OR SNOW SHOWERS FOR THURSDAY THROUGH SUNDAY. && .AVIATION /18Z-18Z/... MVFR/IFR CONDITIONS WILL BE PREVALENT WITH WIDESPREAD PRECIP THROUGH EARLY THIS AFTERNOON ACROSS THE NORTHERN TERMINALS...WITH VFR/SCATTERED MVFR ACROSS THE SOUTHERN TERMINALS WITH SCATTERED PRECIP AND AFTN/EVE TSTMS. COULD BE A FEW GUSTS TO 35KT IN THE STRONGER STORMS. VFR CONDITIONS WILL PREVAIL AREA WIDE BY LATE THIS EVENING. WINDS WILL INCREASE BY LATE OVERNIGHT/MONDAY...WITH MOST AREAS EXPERIENCING 15 KT WINDS BY 15Z MONDAY...WITH GUSTS TO 25 KT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 30/06/30/
Hazardous weather outlook, Apr 1, 3:52 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 352 AM EDT SUN APR 1 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-020800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 352 AM EDT SUN APR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A WEAK COLD FRONT WILL SWING THROUGH THE REGION THIS MORNING BRINGING SHOWERS AND A FEW THUNDERSTORMS. BEHIND THIS FRONT AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THIS AFTERNOON AND EVENING. THIS UPPER LEVEL SYSTEM COULD CAUSE SHOWERS AND THUNDERSTORMS TO REDEVELOP. ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Apr 1, 2:08 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 208 PM EDT SUN APR 1 2007 PAZ031-WVZ004-012-021-022-012000- GREENE-MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...MOUNDSVILLE... NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 208 PM EDT SUN APR 1 2007 A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST AT 30 MPH...AFFECTING MARSHALL AND WETZEL COUNTIES THROUGH 3 PM...AND GREENE...MARION...AND MONONGALIA COUNTIES BETWEEN 3 AND 4 PM. GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST STORMS.
Special weather statement, Apr 1, 2:44 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 244 PM EDT SUN APR 1 2007 PAZ031-WVZ021-022-012000- GREENE-MARION-MONONGALIA- INCLUDING THE CITIES OF...WAYNESBURG...FAIRDALE...FAIRMONT... MORGANTOWN 244 PM EDT SUN APR 1 2007 THROUGH 4 PM...A LINE OF THUNDERSTORMS WILL MOVE EAST AT 35 MPH ACROSS GREENE...MARION AND MONONGALIA COUNTIES. THIS LINE OF STORMS WILL BEGIN TO AFFECT THE MORGANTOWN AREA BY AROUND 310 PM. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS.
Local storm report, Apr 1, 3:27 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
327 PM EDT SUN APR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG RIVESVILLE 39.53N 80.12W
04/01/2007 MARION WV EMERGENCY MNGR
TREE DOWN.
0325 PM TSTM WND DMG 1 S MORGANTOWN 39.62N 79.95W
04/01/2007 MONONGALIA WV EMERGENCY MNGR
TREE REPORTED DOWN ON KINGWOOD PIKE NEAR GREENBAG ROAD.
&&
TPARRISHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:07 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 38 min |
| Apr 1, 3:51 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 39 min |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.